MAUDE Adverse Event Report: SYNTHES GMBH 2.7MM TI METAPHYSEAL SCR/SLF- TPNG W/T8 STRDRV RECESS/34MM; SCREW, FIXATION, BONE

SYNTHES GMBH 2.7MM TI METAPHYSEAL SCR/SLF- TPNG W/T8 STRDRV RECESS/34MM; SCREW, FIXATION, BONE
Catalog Number 04.118.534TS
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 10/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D2b: additional device product codes: hrs.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2023, the patient underwent an open reduction/internal fixation surgery with the screw in question for a left calcaneus fracture.The screw in question broke off just below the screw head during retightening.The broken thread could not be removed, so it remained in the patient¿s body.The surgery was completed successfully without any surgical delay.No other medical intervention was required.This report involves one 2.7mm ti metaphyseal scr/slf- tpng w/t8 strdrv recess/34mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.G1: manufacturing site name & address corrected.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6 the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that lwprof metaphys compres scr ã¸2.7 self-ta had the screw head stripped.The broken fragment was not returned.The allegation of broken can be confirmed.The embedded device allegation cannot be confirmed as there is no evidence of that issue.The observed damage is consistent with usage of excessive forces applied on the device and overtightening the threaded insert during use.A dimensional inspection for the lwprof metaphys compres scr ã¸2.7 self-ta was not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the lwprof metaphys compres scr ã¸2.7 self-ta would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The following drawings reflecting the current and manufactured revisions were reviewed: 02_118_508 rev.D (current and manufactured) dimensional inspection: n/a h4, h6 part # 04.118.534ts lot # 182l334 manufacturing site: werk selzach release to warehouse date: 30.May.2023 expiration date: 01.May.2028 supplier: (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Non-sterile part # 04.118.534 non-sterile lot # 845p717 manufacturing site: werk selzach supplier : (b)(4), release to warehouse date: 24.May.2022.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM TI METAPHYSEAL SCR/SLF- TPNG W/T8 STRDRV RECESS/34MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK SELZACH
bohackerweg 5
selzach CO 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18073373
Report Number8030965-2023-13940
Device Sequence Number12660954
Product Code HWC
UDI-Device Identifier10886982108982
UDI-Public(01)10886982108982
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.118.534TS
Device Lot Number182L334
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer12/13/2023
01/16/2024
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date01/08/2024
01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown